MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT50
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vitreous Floaters (1866); Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 11/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implant procedure, the patient experienced vision is not clear, felt like under water and glare.The iol was exchanged during the secondary implant procedure.Additional information has been requested and received stating that the patient underwent yag and the implant was still in.
 
Additional Manufacturer Narrative
Additional information was provided in e.1., h.3.And h.11.The product was not returned.Product history records were reviewed, and documentation indicated the product met release criteria.Associated products were not provided.The product investigation could not identify a root cause for the reported complaint.The lens remains implanted.Each lens is subjected to a 100 percentage assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that an explant is not planned at this time.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
Additional information has been received stating patient cannot see clearly, and cannot see at night to drive.Patient's issues were not resolved.The patient wears glasses all the time.As per surgeon prognosis vision still not good, with no patient harm.No further surgery was expected.
 
Additional Manufacturer Narrative
Additional information was provided in b.2., b.5., b.6., d.10., h.3., and h.11.The product was not returned.Product history records were reviewed, and documentation indicated the product met release criteria.The account indicated the use of qualified associated products.The product investigation could not identify a root cause for the reported complaint.The lens remains implanted.Each lens is subjected to a 100 percentage assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that an explant is not planned at this time.Additional information was provided that the patient was referred to a retina specialist and has had yag laser surgery.It was reported the patient's issues had not resolved and was still wearing glasses.File will be reopened if new information or the sample is received.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
Additional information has been received stating the patient did not see well with glasses and vision was 20 40 after surgery, requiring full time use of glasses.A yag laser procedure was done 3 months and 11 days after the initial implant surgery, so the intraocular lens could not be removed.The patient's issues were not resolved.Vision continued to affect daily life.Glasses were needed all day.Driving at night was not possible due to blurry vision and difficulty seeing.Reading menus in restaurants was hard and using a computer required sitting close with the brightness turned up, even with glasses.The patient felt vision had not improved, described it as blurry all the time with underwater little hairs on the lens, and believed vision was better before the surgery.

Brand Name
ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19919804
Report Number1119421-2024-01530
Device Sequence Number17916853
Product Code MFK
UDI-Device Identifier00380652416672
UDI-Public(01)00380652416672(17)231130(11)181210(10)12673362
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberTFNT50
Device Catalogue NumberTFNT50U245
Device Lot Number12673362
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/09/2024
Supplement Date Received by Manufacturer08/29/2024
09/23/2024
08/14/2025
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date09/25/2024
10/21/2024
09/03/2025
Date Device Manufactured12/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age66 YR
Patient SexFemale